Guillain-Barre Syndrome Associated with Peginterferon Alfa-2a: A Case Report


Koca I., ALTINDAĞ Ö., Madenci E., Ucar M., Celik A.

TURKIYE FIZIKSEL TIP VE REHABILITASYON DERGISI-TURKISH JOURNAL OF PHYSICAL MEDICINE AND REHABILITATION, vol.60, no.1, pp.65-68, 2014 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 60 Issue: 1
  • Publication Date: 2014
  • Doi Number: 10.5152/tftrd.2014.86658
  • Title of Journal : TURKIYE FIZIKSEL TIP VE REHABILITASYON DERGISI-TURKISH JOURNAL OF PHYSICAL MEDICINE AND REHABILITATION
  • Page Numbers: pp.65-68

Abstract

Polyethylene glycol-interferon alpha (PEG-IFN alpha), used in the treatment of chronic hepatitis C, has the potential risk for serious side effects. Among the most frequent side effects are symptoms similar to flu, depression, nervousness, and bone marrow suppression. Serious neurological side effects that have an influence on the peripheral nerves are rarely reported. In this article, a 58-year-old woman with the clinical findings of Guillain-Barre syndrome in the sixth week of PEG-IFa-2a treatment is analyzed and discussed.